Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

On Accutane course, LFT showed spiked ALT and AST. How dangerous is this?

I am on Accutane 3rd month- 60 mg/day and 145 pounds. My baseline liver test was ALT and AST 25-20 pre accutane and after one month the went to 235 after two months on accutane. How bad is this? My doctor did other blood tests and ruled everything else out.. I don t drink, I m healthy? Just confused... How abnormal/dangerous is it for it to spike like that?
Asked On : Fri, 26 Oct 2012
Answers:  1 Views:  273
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General Surgeon 's  Response

I have gone through your problem.

You have been using Accutane since 2 months and now your liver enzymes had shown a spike.

First you need to know that any drug we take will be excreted either by the liver or by the kidney. And many of the drugs will have adverse effects on these organs. They can be Hepatotoxic (injurious to liver), nephrotoxic (injurious to kidney) or Neurotoxic (injurious to brain and nerves).

If the drug is Hepatotoxic, there will be rise in the ALT and AST values.

You have taken Accutane and after that the liver enzymes got elevated. So it had an adverse reaction on your liver. If you continue the drug there is every chance for the liver enzymes to get elevated further.

My advice is to stop the drug immediately and consult your physician. You need to get an Liver function test done after few days to make sure that the liver enzymes reverted back to their normal levels. Also you can ask your doctor to prescribe an alternative medication.

good luck to you.
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor